Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 7, 2018, 4:01 PM EDT for Citrus County, Levy County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 4:01 PM EDT (20:01 UTC)
- Expired
- Apr 7, 2018, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Citrus County, FL, Levy County, FL
The radar
The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:01 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 7, 3:01 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 301 PM EDT Sat Apr 7 2018 .SHORT TERM (Remainder of today-Sunday)... Aloft - A long wave trough from Quebec to the eastern Gulf of Mexico pivots out over the Atlantic by Sun afternoon...with a short wave trough on the southeast U.S. coast slipping offshore Sun morning. Upstream...northwesterly flow continues above the central and western states with a couple of embedded short wave troughs. Surface - High pressure sprawling outward from the central plains tracks eastward...reaching the Great Lakes-Ohio Valley regions by late Sun. this propels a cold front over the southeastern states this afternoon in northern FL evening then central or south central FL during Sun. A ridge of Atlantic high pressure south of the Florida Keys tonight drops down over Cuba Sun. Front approaches with a wide swath of deep moisture...model PWAT values run 1.5 to 1.8 inches...pushing into the Nature Coast this afternoon...the central and south-central counties for the evening... then resides there through Sun...eroding somewhat. While there are currently isolated showers inland expect the greatest coverage later this afternoon and evening...with showers and scattered thunderstorms. Some of these storms could reach strong to severe criteria with the greatest threat damaging winds although hail will be possible. Currently the Nature Coast is under a slight risk of severe thunderstorms with a marginal risk for most locations to the south. Slightly drier air behind the front works in across the north Sun with lower rain chances. .MID TERM/LONG TERM (Sunday Night-Saturday)... The period will start out with a weak boundary meandering over the region and this combined with plenty of moisture and weak disturbances moving through the upper level flow will continue the chance of showers for Sunday night through Monday night. By Tuesday a decent shortwave will begin to amplify the upper level trough over the eastern U.S. and help to push a cool front south through the forecast area by Wednesday morning. More scattered to numerous showers and a few thunderstorms are anticipated ahead of this front Tuesday and Tuesday night followed by some drier air for the rest of the week as high pressure builds in and settles across the region. Temperatures will start out above normal for Sunday night and Monday, fall back to near or slightly below normal on Tuesday and Wednesday, then moderate back to above normal during Thursday through Saturday as low level winds veer around to the east and southeast. && .AVIATION... 07/18Z TAFs. Slowly increasing clouds with southwesterly and gusty winds as cold front approaches this afternoon with a few SHRA ahead of it for the northern TAFs. Front reaches the Tampa Bay region and weakens around 08/01Z with TSRA for TPA/PIE/LAL/SRQ...SHRA to the south. TSRA/SHRA continue TIL near midnight. BKN MVFR deck settles in late night and early morning...lifting AFT 08/14-15Z. && .MARINE... Approaching cold front is providing south and southwest winds around 15 knots...occasionally 15 to 20 knots for Tampa Bay this afternoon. As the front traverses south over the waters winds diminish some and begin veering to northwest or north. The front lifts north Mon as high pressure builds in until another front arrives midweek. && .FIRE WEATHER... No concerns. && .Preliminary Point Temps/PoPs... TPA 69 77 69 82 / 60 40 40 40 FMY 71 82 72 86 / 40 40 20 20 GIF 67 78 67 85 / 60 50 40 40 SRQ 69 76 71 82 / 50 50 30 30 BKV 65 76 64 83 / 50 50 40 40 SPG 69 79 70 82 / 60 30 40 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude MID TERM/LONG TERM/DECISION SUPPORT...69/Close
Hazardous weather outlook, Apr 7, 5:20 AM EDT, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 520 AM EDT Sat Apr 7 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-072200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 520 AM EDT Sat Apr 7 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... A cold front will approach from the northwest today. Increasing moisture and instability within the warm sector ahead of the front will lead to increasing chances for showers and thunderstorms over the region during the day, with some of the storms possibly becoming severe with damaging winds and hail. In addition some locally heavy rain and frequent lightning will accompany the storms. At the present time the best chances for severe storms will be during the afternoon and early evening hours. Chances for showers will continue across the region tonight as the front settles into the area, with the risk of severe storms coming to an end. Remember if lightning is observed or thunder is heard move indoors immediately. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...THUNDERSTORM IMPACT... A cold front will become stationary across the south central Florida peninsula during Sunday and Sunday night. This front along with ample moisture will keep chances for showers and storms in the forecast through the period. On Monday the front will lift back to the north as a warm front with additional showers and thunderstorms likely. A strong cold front will move south through the region during Tuesday and Tuesday night bringing with it more showers and thunderstorms. Storms that develop will be capable of producing locally heavy rains, strong gusty winds, frequent lightning strikes, and some small hail. Slightly cooler and drier air will overspread the region on Wednesday in the wake of the front with pleasant dry weather expected during Thursday and Friday as high pressure builds in over the region. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather today and self activate if needed. McMichael
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:09 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Apr 7, 4:50 PM EDT | Special Weather Statement | TBW | Citrus, Hernando | 25 min |
| Apr 7, 5:11 PM EDT | Special Marine Warning | TBW | 94 min | |
| Apr 7, 5:23 PM EDT | Special Weather Statement | TBW | Citrus, Hernando, Pasco, Sumter | 52 min |
| Apr 7, 5:50 PM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Pinellas | 55 min |
| Apr 7, 6:27 PM EDT | Special Weather Statement | TBW | Sumter | 33 min |
| Apr 7, 7:34 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Polk | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.